MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER HEMODIALYTSIS NON IMP

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER HEMODIALYTSIS NON IMP
Model Number IPN919777
Medical Device Problem Codes Obstruction of Flow (2423); Output Problem (3005)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "after the insertion of acute antimicrobial dialysis catheter to the patient, the catheter worked well for 2 hours.After 2 hours the venus lumen (blue one) did not worked well, inability to return and difficulty in the output which gradually stopped working.The lumen blocked and it was not possible to continue the dialysis.We changed the catheter and the position of the catheter insertion (femoral, subclavian, jugular).The same incident (venus lumen stopped working after 2 hours) occurred in other 3 dialysis catheters in the same patient which introduced in different vessels (femoral, subclavian)." there was no medical intervention required.It was reported "he died 9 days after the cardiac surgery.Patient was in critical condition prior to use of the device." additional information received states "the device is not associated with the patients death." associated mdr number includes: 3006425876-2024-01112, 3006425876-2024-01111, 3006425876-2024-01110.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided one photo for investigation; the photo revealed that both extension lines had biological fluid within them post-use.The customer returned one, 2-lumen haemodialysis catheter for evaluation.Signs of use were observed as there was biological material on and within the catheter.Visual examination revealed that one of the extensions lines were returned with a significant amount of biological material within the lumen.No visual defects or anomalies were identified on the returned device.The blocked extension line outer diameter (od) measured 4.70mm which is within the specification of 4.70mm-4.80mm per extension line extrusion drawing.Once cleared, the blocked extension line inner diameter (id) measured 0.118" or approximately 3mm, which is within the specification of 2.90-3.00mm per extension line extrusion drawing.The catheter was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the distal extension line was flushed with a lab inventory syringe filled with water.No leaks or blockages were detected, and the distal line flushed with no issues.The proximal extension line experienced resistance when flushing due to the material that was identified within the lumen.The line was flushed again which flushed the biological material out of the lumen via the skive hole.Once the material was cleared, the extension line was able to flush without resistance as intended.The returned catheter was tested, which states that there shall be no liquid leakage in the form of one or more falling drops when pressurized to 300 kpa for 30 seconds.The catheter was connected to lab leak tester and pressurized to 300 kpa for 30 seconds with the distal end occluded.The extension lines were connected individually to the leak tester, and when pressurized, no catheter backflow or leaks were detected from any portion of the catheter.This indicated that no leaking or interlumen crossover was observed.Per clinical review, the patient was very critical prior to insertion of the device as evidenced by admission to the intensive care unit following a 3-vessel bypass surgery.It can be assessed that the issue of the device clotting off could be attributed to an internal process within the patient which could have caused abnormal blood clotting throughout the body as four catheters experienced the same defect.A device history record review was performed with no relevant findings identified.The customer report of extension line blocked during use was confirmed by complaint investigation of the returned sample.Visual examination revealed that one of the extension lines was returned with a significant amount of biological material within the lumen.No visual defects or anomalies were identified on the returned device.Once the biological material was cleared from the lumen, the device passed all relevant dimensional and functional testing.Leak testing was performed with no leaks or backflow detected.Per clinical review, the patient was very critical prior to insertion of the device as evidenced by admission to the intensive care unit following a 3-vessel bypass surgery.It can be assessed that the issue of the device clotting off could be attributed to an internal process within the patient which could have caused abnormal blood clotting throughout the body as four catheters experienced the same defect.Based on the information provided and the sample received, unintentional use error likely caused or contributed to this event as the biological material occluded the lumen during use.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported "after the insertion of acute antimicrobial dialysis catheter to the patient, the catheter worked well for 2 hours.After 2 hours the venus lumen (blue one) did not worked well, inability to return and difficulty in the output which gradually stopped working.The lumen blocked and it was not possible to continue the dialysis.We changed the catheter and the position of the catheter insertion (femoral, subclavian, jugular).The same incident (venus lumen stopped working after 2 hours) occurred in other 3 dialysis catheters in the same patient which introduced in different vessels (femoral, subclavian)." there was no medical intervention required.It was reported "he died 9 days after the cardiac surgery.Patient was in critical condition prior to use of the device." additional information received states "the device is not associated with the patients death." associated mdr number includes: 3006425876-2024-01099, 3006425876-2024-01112, 3006425876-2024-01111, 3006425876-2024-01110.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER HEMODIALYTSIS NON IMP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20695160
Report Number3006425876-2024-01099
Device Sequence Number20471925
Product Code MPB
UDI-Device Identifier00801902100177
UDI-Public(01)00801902100177(11)230524(17)250424(10)71F23E1230(21)
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model NumberIPN919777
Device Catalogue NumberCS-22122-F
Device Lot Number71F23E1230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date11/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Congenital Anomaly;
Patient Age67 YR
Patient SexMale
Patient Weight117 KG